MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PERITONEAL PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS PERITONEAL PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603006
Medical Device Problem Codes Detachment of Device or Device Component (2907); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that ten years post removal of port, a small painful fluid-filled area near the site of the peritoneal port was allegedly detected.It was further reported that a ct scan identified an alleged man made foreign object (object unknown) underneath the skin of the same location.Reportedly, the patient alleged an allergic reaction to the catheter, however, no further treatment was provided at the time.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, four electronic images were provided for review.The investigation is inconclusive for the report of the catheter lock detaching and remaining in the body, as the image review could not confirm the identity of the object in question.Although the complaint could not be confirmed and therefore a root cause could not be determined, inadequate adhesion between the catheter lock sleeve and the catheter lock body or weak attachment of the catheter lock to the port could have potentially caused or contributed to the reported event.The reported catheter lock detachment may in fact be detachment of the catheter lock sleeve only.Labeling review: the cause of the event described is unknown and therefore the applicability of any particular portion of labeling is uncertain.However, the ifu does contain instructions for use of the catheter lock.Therefore, product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed will be considered adequate.
 
Event or Problem Description
It was reported that approximately three months post port placement on the left side distal to the seventh rib, a portion of the port was allegedly removed.It was further reported that approximately ten years post port removal, the patient alleged a small painful fluid-filled area near the site of the peritoneal port.Further, a ct scan allegedly identified a 7-8mm dense man made foreign object, possibly the collar that connected the port to the catheter, underneath the skin of the same location.Reportedly, a new port will be placed at which time the foreign object will be removed.The patient was reportedly stable.

Brand Name
PERITONEAL PORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8600938
Report Number3006260740-2019-01360
Device Sequence Number2065569
Product Code LJT
UDI-Device Identifier00801741025792
UDI-Public(01)00801741025792
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K870260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603006
Device Catalogue Number0603006
Device Lot NumberRESA0344
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;